MAUDE Adverse Event Report: COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH

COOK INC TRIFORCE¿ PERIPHERAL CROSSING SET; KRA CATHETER, CONTINUOUS FLUSH
Model Number G56417
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = k170931.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a venogram, a triforce peripheral crossing set hub separated from the catheter.Both jugular and femoral veins were accessed.The patient's anatomy was not reported to be tortuous or calcified.The device was not used with a power injector.It is unknown if resistance was encountered or at what point in the procedure the hub separated.The procedure was completed successfully using another of the same device and a venous stent was placed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.During the same procedure, the tip of another triforce peripheral crossing set sheath separated in the patient.This event will be reported under patient identifier (b)(6).
 
Additional Manufacturer Narrative
Initial report: as reported, during a venogram, a triforce peripheral crossing set hub separated from the catheter.Both jugular and femoral veins were accessed.The patient's anatomy was not reported to be tortuous or calcified.The device was not used with a power injector.It is unknown if resistance was encountered or at what point in the procedure the hub separated.The procedure was completed successfully using another of the same device and a venous stent was placed.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation ¿ evaluation.Reviews of the complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control procedures, specifications, and a visual inspection of the returned device were conducted during the investigation.One used kcxs-5.0-35-100-rb-0/dav-hc catheter was returned for investigation.Physical examination of the returned device showed that the separation occurred at the proximal shaft under the strain relief; rather than hub separation as initially reported.The catheter shaft was also twisted at 2.5cm from the distal tip.Additionally, a document-based investigation evaluation was performed.A review of the device history record showed no nonconforming events which could contribute to this failure mode.A review of complaint history showed no other complaints reported for this lot.Furthermore, reviews of the manufacturer¿s instructions, drawing, specifications, and quality control procedures were conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.An ifu is also provided for this device, which includes the precautions, ¿device manipulation should only occur under fluoroscopy," "the device should not be advanced into a vessel having a reference vessel diameter smaller than the sheath outer diameter," and, "the device should not be forced through an area of resistance unless the source of resistance is identified by fluoroscopy and appropriate steps are taken to reduce or remove the obstruction.¿ based on the information available, investigation has concluded that a cause for the event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
TRIFORCE¿ PERIPHERAL CROSSING SET
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9538480
Report Number1820334-2020-00027
Device Sequence Number2275538
Product Code KRA
UDI-Device Identifier00827002564176
UDI-Public(01)00827002564176(17)220906(10)9810967
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/06/2022
Device Model NumberG56417
Device Catalogue NumberKCXS-5.0-35-100-RB-0/DAV-HC
Device Lot Number9810967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/11/2019
Supplement Date Received by Manufacturer04/07/2020
Initial Report FDA Received Date01/02/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
KCXS-5.0-35-100-RB-MPB/DAV-HC